This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters To the Editor

A Case of Tardive Dystonia Successfully Managed With Quetiapine

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Tardive dystonia is a serious adverse event of neuroleptic medication. Here, we report a case of successful management of tardive dystonia with quetiapine.

Case report. Mr. A, a 31-year-old man with a 7-year history of DSM-IV schizophrenia, had been treated with haloperidol, 2 mg/day, and sulpiride, 400 mg/day. Dystonic movements involving bending and twisting of the trunk were documented in July 2001. Tardive dystonia was suspected, and neuroleptic drugs were discontinued. The patient’s dystonic movements progressed, however, with a recurrence of psychotic symptoms. Mr. A was admitted to our hospital in March 2002 for close inspection and treatment.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 65

Quick Links: Movement Disorders